Botox has caused bags. Will it go away, or will I have to wait for botox to wear off? (Photo)

I had botox 7 days ago and now have bags under my eyes. Will this go away or will i have to wait for botox to wear off?

Doctor Answers 8

Bags under eyes after Botox

We have seen this only once, and it was temporary.  It was after Botox injection near the crow's feet and there are many theories as to why that would happen, but I am not sure any of them are solid.  The good news is that it resolved within 2 weeks, so there was nothing to do.  Hang in there and keep in touch with your injector.

Below is a typical Botox patient.


Santa Rosa Plastic Surgeon
5.0 out of 5 stars 35 reviews

Botox and Bags

Botox is a fabulous injection but if injected improperly can cause bags under the eyes.  Unfortunately it will take several weeks for months for the full effect of the Botox injections to wear off.  Please  consult a board certified dermatologist with a great deal of experience with Botox for the best cosmetic results.

Botox has caused bags. Will it go away, or will I have to wait for botox to wear off?

After doing thousands of BOTOX injections since 1996, I doubt the lower lid swelling issues were due to migrating BOTOX. If not gone in a few weeks than must consider other causes.. 

Botox has caused bags. Will it go away, or will I have to wait for botox to wear off?

Fortunately, the effects of Botox is temporary and will wear off in about 3 months. Unfortunately, you'll have to wait about 3 months for the muscle tone around the eyes to get back to normal. Thank you for sharing your photo and concerns. Best wishes. 

Gregory Park, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 163 reviews

Bags under eyes after Botox

Anything caused by the Botox will wear off in about 3-4 months' time. That is the good news, and the bad.....

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Botox to smile lines causing lower lid puffiness

This is an unusual temporary side effect due to injecting botox to the smile lines lower down near the cheek. This is caused by temporarily paralyzing the muscles around the eye that help squeeze out eyelid fluid. Fortunately this is usually worse during the first three weeks and then starts to subside.

Katrinka L. Heher, MD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

At 2 weeks you will be able to assess the final results of your Botox.

Thank you for your question,


At 2 weeks you will be able to assess the final results of your Botox. If you still have puffiness under your eyes you may have to wait approx. 3 months for the Botox to wear off. Schedule a follow up with your injector to discuss your concerns.


Best,  

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 435 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.